Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 18, NWS Boston/Norton, MA

June 13, 2017Middlesex County, Suffolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 13, 2017, 5:05 PM EDT for Middlesex County, Suffolk County, Massachusetts. It was in force for 25 min. 28 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2017, 5:05 PM EDT (21:05 UTC)
Expired
Jun 13, 2017, 5:30 PM EDT
In force
25 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Middlesex County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 44 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:17 PM EDTTSTM WND DMGCambridge, MATREE AND WIRES DOWN ON SHERMAN ST
Jun 13, 5:18 PM EDTTSTM WND DMGCambridge, MATREES AND WIRES DOWN ON SHERMAN STREET
Jun 13, 5:19 PM EDTTSTM WND DMGSomerville, MALARGE TREE DOWN ON LINDEN AVE
Jun 13, 5:19 PM EDTTSTM WND DMGSomerville, MALARGE TREE DOWN ON LINDEN AVENUE
Jun 13, 5:19 PM EDTTSTM WND DMGSomerville, MATREE AND WIRES DOWN ON CAR ON WHEELAND ST
Jun 13, 5:22 PM EDTTSTM WND DMGCambridge, MATREE DOWN ON HARVARD STREET
Jun 13, 5:22 PM EDTTSTM WND DMGMedford, MATREE DOWN ON GEORGE STREET AT MAIN
Jun 13, 5:22 PM EDTTSTM WND DMGMedford, MATREE DOWN ON RIVERSIDE AVE
Jun 13, 5:22 PM EDTTSTM WND GST 631 Sw East Cambridge, MA
Jun 13, 5:22 PM EDTMARINE TSTM WIND 52Charlestown, MACOURAGEOUS SAILING CENTER
Jun 13, 5:23 PM EDTTSTM WND DMGCambridge, MALARGE TREE DOWN ON SHERMAN AT RINDGE ST
Jun 13, 5:23 PM EDTTSTM WND DMGCambridge, MATREE AND WIRED DOWN AT FAIRWEATHER STREET
Jun 13, 5:25 PM EDTTSTM WND DMGCambridge, MALARGE TREE LIMB DOWN ON VASSAL LANE
Jun 13, 5:25 PM EDTTSTM WND DMGCambridge, MATREES AND WIRES DOWN ON APPLETON ST
Jun 13, 5:25 PM EDTTSTM WND DMGMedford, MATREE AND WIRES DOWN ON PLEASANT STREET
Jun 13, 5:25 PM EDTTSTM WND DMGMedford, MAWIRES DOWN ON CARS
Jun 13, 5:25 PM EDTMARINE TSTM WIND 421 N East Boston, MA
Jun 13, 5:26 PM EDTTSTM WND DMGCambridge, MASEVERAL WIRES DOWN ON BUCKINGHAM STREET
Jun 13, 5:27 PM EDTTSTM WND DMG1 N Winter Hill, MASEVERAL TREES UPROOTED
Jun 13, 5:28 PM EDTTSTM WND DMGSomerville, MACEDAR AND HIGHLAND STREETS TREES AND WIRES DOWN
Jun 13, 5:28 PM EDTTSTM WND DMGSomerville, MATREE AND WIRES DOWN ON HEATH STREET
Jun 13, 5:28 PM EDTTSTM WND DMGSomerville, MATREE DOWN ON CARS ON CRAIGIE STREET
Jun 13, 5:29 PM EDTTSTM WND DMGMedford, MATREE AND WIRES DOWN ON BOW STREET
Jun 13, 5:30 PM EDTTSTM WND DMGCambridge, MAWIRES AND TREE DOWN ON A CAR ON PEAL STREET
Jun 13, 5:30 PM EDTTSTM WND DMGMedford, MATREE DOWN ON SANGER STREET
Jun 13, 5:30 PM EDTTSTM WND DMGMedford, MATREES AND WIRES DOWN ON GOVERNORS ROAD
Jun 13, 5:30 PM EDTTSTM WND DMGSomerville, MATREE DOWN ON PARK STREET
Jun 13, 5:35 PM EDTHAIL 0.75South Boston, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 25 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2017-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2017-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

517 
WUUS51 KBOX 132105
SVRBOX
MAC017-025-132130-
/O.NEW.KBOX.SV.W.0018.170613T2105Z-170613T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Taunton MA
505 PM EDT TUE JUN 13 2017

The National Weather Service in Taunton has issued a

* Severe Thunderstorm Warning for...
  Northern Suffolk County in eastern Massachusetts...
  East central Middlesex County in northeastern Massachusetts...

* Until 530 PM EDT

* At 505 PM EDT, a severe thunderstorm was located over Arlington,
  moving southeast at 55 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is possible. Expect damage to 
           trees and power lines. 

* Locations impacted include...
  Boston, Cambridge, Quincy, Somerville, Waltham, Malden, Medford,
  Revere, Arlington, Everett, Woburn, Chelsea, Watertown, Lexington,
  Melrose, Saugus, Belmont, Hingham, Stoneham and Winchester.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4239 7068 4224 7052 4210 7060 4217 7073
      4217 7072 4221 7072 4225 7077 4224 7077
      4224 7079 4227 7083 4226 7087 4228 7087
      4225 7088 4226 7090 4226 7093 4242 7125
      4247 7120
TIME...MOT...LOC 2105Z 292DEG 49KT 4242 7115 

HAIL...1.00IN
WIND...60MPH
 
$$

KJC
1 follow-up statement
802 
WWUS51 KBOX 132116
SVSBOX

Severe Weather Statement
National Weather Service Taunton MA
516 PM EDT TUE JUN 13 2017

MAC017-132125-
/O.CAN.KBOX.SV.W.0018.000000T0000Z-170613T2130Z/
Middlesex MA-
516 PM EDT TUE JUN 13 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MIDDLESEX COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4241 7084 4230 7091 4230 7092 4229 7091
      4228 7092 4237 7114 4236 7110 4237 7106
      4238 7108 4239 7108 4239 7106 4240 7104
      4243 7102
TIME...MOT...LOC 2115Z 292DEG 49KT 4237 7097 

$$

MAC025-132130-
/O.CON.KBOX.SV.W.0018.000000T0000Z-170613T2130Z/
Suffolk MA-
516 PM EDT TUE JUN 13 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHERN SUFFOLK COUNTY...

At 515 PM EDT, a severe thunderstorm was located over Winthrop, or
near Boston, moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is possible. Expect damage to trees 
         and power lines. 

Locations impacted include...
Boston, Cambridge, Somerville, Revere, Everett, Chelsea, Winthrop,
Hull and Nahant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4241 7084 4230 7091 4230 7092 4229 7091
      4228 7092 4237 7114 4236 7110 4237 7106
      4238 7108 4239 7108 4239 7106 4240 7104
      4243 7102
TIME...MOT...LOC 2115Z 292DEG 49KT 4237 7097 

HAIL...1.00IN
WIND...60MPH
 
$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:50 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 13, 3:50 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
350 PM EDT Tue Jun 13 2017

.SYNOPSIS...
Heat and humidity will persist today. A cold front will
approach the region this afternoon and evening, bringing
scattered showers and thunderstorms. Strong wind gusts and
heavy downpours are possible. High pressure builds south from
Canada Wednesday, then shifts to our east Thursday. This brings
dry weather and more seasonable temperatures. Low pressure
crossing Canada pulls a warm front through our area over the
weekend, bringing wet weather starting late Friday and
continuing much of the weekend. A cold front approaches from the
west on Monday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Expanded the Heat Advisory based on observed conditions and
expected trends. Still expecting lower heat index values later
this evening.

Besides the heat, still monitoring the possibility of strong
thunderstorms later this afternoon and evening. Plenty of
sunshine has resulted in large CAPE values across much of
southern New England. At 17Z, surface-based CAPE values were in
excess of 2,000 J/kg, with mixed layer CAPE values of
1,000-1,500 J/kg. Just about the only reason convection has not
taken off yet is the presence of a mid level cap with a base
between 700-750 mb. Still expecting this cape to erode from the
north later this afternoon and evening.

Modest effective bulk shear this afternoon of about 30 kt. So
some organization to any thunderstorms is possible. Would expect
to see stronger shear for such high buoyancy if severe weather
were to be widespread. Expecting a few strong to severe
thunderstorms later this evening. The main threat will be
damaging wind gusts, with a lower risk for hail due to the
height of the wet-bulb freezing level.

Expecting a cold front to finally push south through our region
overnight. Leading to lower temperatures in its wake. That said,
min temperatures tonight should still be about 5-10 degrees
above normal.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
High confidence. High pressure over southeast Canada pushes its
way into southern New England through Wednesday night. Generally
a light synoptic flow, which should mean local seabreezes
Wednesday. Much less humidity, with near normal temperatures
through this period.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Highlights...

* Seasonable and dry on Thursday
* Unsettled pattern returns Friday into Monday
* Heat returns Sunday into Monday

Pattern Details...

Overall the 12z synoptic guidance is in good agreement for the long
term. Still some differences in timing and strength in each feature.
Upper ridging is forecast to strengthen over the southwest US
towards the end of this week into early next week. This would
support troughing over the Great Lakes this weekend and thus moving
over the Northeast by Tuesday. Ahead of this trough strong ridging
across the North Pacific will take hold of the region keeping
southern New England in persistent southerly flow and pumping in
tropical moisture resulting in PWAT values 2-3 STD above normal.
Continued with a blend in the guidance for this forecast. While
Friday into Monday will be unsettled do not anticipate it to be a
washout, but more of the hit or miss thunderstorm variety.

Details...

Temperatures...

More seasonable temperatures will occur for southern New England on
Thursday with perhaps temps be a bit cooler on Friday thanks to
southeast surface flow resulting in more clouds. In fact, guidance
hints that temps will remain at or below 70F. Temperatures will
begin to moderate on Saturday with highs in the back in the mid to
upper 70s as southwest flow aloft begins to push WAA into the
region. Mid-level thermal ridge axis will be over the region Sunday
into Monday. Therefore went a few degrees above guidance as 850 mb
temps will near 17C. However, there will be plenty of clouds around
keeping temps from reaching 90F. But still cannot rule out upper 80s
in many locations. Timing on when the cold front will pass will
impact temperatures next Tuesday. If this slows down then Tuesday
will be another warm, muggy day. However if it does speed up then
temperatures have the potential to return to seasonable.

Precipitation...

High pressure on Thursday will result in dry weather. Approaching
wave will move through the flow on Friday resulting in scattered
showers for the region. Cross-sections show that there is still dry
air in the mid-levels so coverage may be more hit or miss/scattered
in nature.

A warm front will push through the region on Saturday bringing
another shot of precipitation for the region. There is a chance for
thunder across the western half of the area where the better
moisture, shear and instability is located. All of these parameters
move over all of southern New England on Sunday resulting in another
round of showers and thunderstorms. The only thing lacking on Sunday
is a forcing mechanism since heights are remaining steady/rising
during the day.

Cold frontal system will approach the region on Monday/Tuesday
resulting in showers and thunderstorms depending on the timing of
the front.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday Night/...High confidence.

Through 00Z...Scattered SHRA/TSRA will move into western MA
later this afternoon and evening. SHRA/TSRA will shift south
late this afternoon and evening. Should see mainly VFR
conditions, but there may be brief MVFR-IFR conditions in
vicinity of SHRA/TSRA. Isolated wind gusts of 35-45 knots
possible in any TSRA.

Tonight...Any lingering MVFR CIGS/VSBYS possible in SHRA/TSRA
through 14/03Z-04Z across NE CT/RI/SE Mass. May also see patchy
fog. Conditions should improve to VFR all areas after 14/05Z.

Wednesday and Wednesday night...VFR. Light synoptic winds will
permit seabreezes to develop Wednesday.

KBOS TAF...High confidence in TAF trends. Moderate confidence
in timing of any TSRA in vicinity this afternoon and early
evening.

KBDL TAF...High confidence in TAF trends. Moderate confidence
in timing of any TSRA in vicinity during this afternoon and
early evening.

Outlook /Thursday through Sunday/...Moderate confidence.

Thursday...

VFR. Light winds with sea breeze potential on Thursday.

Friday through Sunday...

Ceilings/vsbys lowering to MVFR and IFR in developing rain and fog.
Hit or miss -TSRA is possible though the period with highest
confidence on Monday.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday Night/...High confidence.

Winds and seas expected to remain below Small Craft Advisory
conditions through Wednesday night. Some concern for a few
strong storms across the coastal waters this evening, especially
around the Cape and islands.

Outlook /Thursday through Sunday/...Moderate confidence.

High pressure over the waters Thursday, shifting east late. Light
winds will be out of the southeast Thursday into Friday. More
southwesterly winds will develop on Saturday as a warm front moves
over the waters. Southerly winds will increase over the weekend into
early next week resulting in gusts near 20-25kts and building seas
above 5 feet. SCA may be needed, especially Saturday.

&&

.CLIMATE...

Providence set a record high temperature for Monday at 95
degrees (previous 94 set in 1973).

Worcester tied their record high at 90 degrees (also set in
1973).

Both Boston and Hartford/BDL were within one degree of
their record highs (Boston 95 degrees, BDL 96 degrees).

Here are the record highs for today...

         BOS       PVD       ORH       BDL
6/13...98/1984...94/1956...92/1984...96/1984

Providence broke its record max temperature today, with a
reading of 95 degrees at 150 pm. Still possible for it to go
higher.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 6 PM EDT this evening for CTZ002>004.
MA...Air Quality Alert until 10 PM EDT this evening for MAZ020>024.
     Heat Advisory until 6 PM EDT this evening for MAZ004>007-
     010>019-021-026.
RI...Air Quality Alert until 10 PM EDT this evening for RIZ003>008.
     Heat Advisory until 6 PM EDT this evening for RIZ001>004-006.
MARINE...None.

&&

SYNOPSIS...Belk/Dunten
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...Dunten
AVIATION...Belk/Dunten
MARINE...Belk/Dunten
CLIMATE...Staff
Hazardous weather outlook, Jun 13, 3:55 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
355 PM EDT Tue Jun 13 2017

CTZ002>004-MAZ004>007-010>019-026-RIZ001-002-142000-
Hartford CT-Tolland CT-Windham CT-Northern Worcester MA-
Central Middlesex MA-Western Essex MA-Eastern Essex MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-
Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Eastern Plymouth MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-
355 PM EDT Tue Jun 13 2017

...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Strong thunderstorms are possible this afternoon and early tonight,
roughly between Noon and 8 PM. A few may cause damaging wind gusts.
Locally heavy downpours are possible, and may cause urban and poor
drainage flooding. Highest confidence is locations south of the Pike.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ002-003-008-009-142000-
Western Franklin MA-Eastern Franklin MA-Western Hampshire MA-
Western Hampden MA-
355 PM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...This Afternoon and Tonight.

Strong thunderstorms are possible this afternoon and early tonight,
roughly between Noon and 8 PM. A few may cause damaging wind gusts.
Locally heavy downpours are possible, and may cause urban and poor
drainage flooding. Highest confidence is locations south of the Pike.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ020-022>024-RIZ005-007-008-142000-
Southern Bristol MA-Barnstable MA-Dukes MA-Nantucket MA-Bristol RI-
Newport RI-Block Island RI-
355 PM EDT Tue Jun 13 2017

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.

Strong thunderstorms are possible this afternoon and early tonight,
roughly between Noon and 8 PM. A few may cause damaging wind gusts.
Locally heavy downpours are possible, and may cause urban and poor
drainage flooding. Highest confidence is locations south of the Pike.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ021-RIZ003-004-006-142000-
Southern Plymouth MA-Western Kent RI-Eastern Kent RI-Washington RI-
355 PM EDT Tue Jun 13 2017

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts,
northern Rhode Island and southern Rhode Island.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Air Quality Alert.
   Heat Advisory.

Strong thunderstorms are possible this afternoon and early tonight,
roughly between Noon and 8 PM. A few may cause damaging wind gusts.
Locally heavy downpours are possible, and may cause urban and poor
drainage flooding. Highest confidence is locations south of the Pike.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-142000-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
355 PM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This Afternoon and Tonight.

A few thunderstorms may produce brief wind gusts over 30 knots and
lightning strikes.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jun 13, 4:15 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
415 PM EDT TUE JUN 13 2017

MAZ006-007-132100-
Eastern Essex MA-Western Essex MA-
415 PM EDT TUE JUN 13 2017

...Strong Thunderstorm in central Essex County...

At 414 PM EDT, Doppler radar was tracking a strong thunderstorm over
Middleton, or near Danvers, moving east at 35 mph.

Brief heavy rain and wind gusts up to 40 mph will accompany this
storm.

Locations impacted include...
Peabody, Salem, Beverly, Gloucester, North Andover, Danvers,
Marblehead, Ipswich, Lynnfield, Middleton, Boxford, Hamilton,
Topsfield, Manchester, Wenham and Essex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4260 7055 4245 7064 4257 7106 4257 7103
      4258 7103 4261 7106 4260 7109 4269 7105
TIME...MOT...LOC 2014Z 287DEG 29KT 4261 7100

KJC
Special weather statement, Jun 13, 4:47 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Taunton MA
447 PM EDT TUE JUN 13 2017

MAZ014-015-132115-
Suffolk MA-Southeast Middlesex MA-
447 PM EDT TUE JUN 13 2017

At 447 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bedford, or over Lexington, moving southeast at 25 mph.

Dime size hail and winds up to 40 mph may accompany this storm.

Locations impacted include...
Boston, Cambridge, Somerville, Malden, Medford, Revere, Arlington,
Everett, Woburn, Chelsea, Lexington, Melrose, Saugus, Wakefield,
Burlington, Stoneham, Winchester, Winthrop, Hull and Nahant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4247 7104 4243 7101 4243 7098 4245 7096
      4243 7084 4230 7088 4245 7127 4247 7127
      4249 7124 4247 7122 4247 7120 4249 7117
TIME...MOT...LOC 2047Z 292DEG 21KT 4248 7126

KJC
Local storm report, Jun 13, 4:54 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     MARINE TSTM WIND 1 ENE MARBLEHEAD LIGHTH 42.51N  70.82W
06/13/2017  M53 MPH          ESSEX              MA   MARINE MESONET

            CHILDRENS ISLAND

&&

DUNTEN

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:56 AM EDTHeat AdvisoryBOXBristol, Essex, Hampden, Hampshire, Middlesex, Norfolk and 3 more10 hr
Jun 13, 4:15 PM EDTSpecial Weather StatementBOXEssex45 min
Jun 13, 4:26 PM EDTSevere Thunderstorm WarningBOXEssex14 min
Jun 13, 4:28 PM EDTSpecial Marine WarningBOX62 min
Jun 13, 4:47 PM EDTSpecial Weather StatementBOXSuffolk28 min
Jun 13, 5:12 PM EDTSpecial Marine WarningBOX48 min
Jun 13, 5:24 PM EDTSpecial Marine WarningBOX66 min
Jun 13, 5:37 PM EDTSevere Thunderstorm WarningBOXPlymouth38 min
Jun 13, 5:46 PM EDTSpecial Marine WarningBOX44 min
Jun 13, 5:55 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth, Suffolk35 min
Jun 13, 6:23 PM EDTSpecial Marine WarningBOX67 min
Jun 13, 6:25 PM EDTSevere Thunderstorm WarningBOXPlymouth35 min
Jun 13, 6:33 PM EDTSpecial Marine WarningBOX42 min
Jun 13, 6:44 PM EDTSpecial Weather StatementBOXPlymouth31 min
Jun 13, 6:59 PM EDTSpecial Marine WarningBOX61 min
Jun 13, 7:26 PM EDTSpecial Weather StatementBOXBarnstable64 min
Jun 13, 7:53 PM EDTSpecial Marine WarningBOX67 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.